Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 11, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 17, 1995, 6:33 PM EST for Marion County, Florida. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- Feb 17, 1995, 6:33 PM EST (23:33 UTC)
- Expired
- Feb 17, 1995, 7:30 PM EST
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 172333 SVRDAB FLC083-180030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 633 PM EST FRI FEB 17 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...MARION COUNTY NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM OVER THE CENTRAL PART OF MARION COUNTY...ABOUT 10 MILES NORTH NORTHEAST OF OCALA. THIS STORM WAS MOVING NORTHEAST ABOUT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 1:37 PM EST, 4 hours 56 minutes earlier.
Area forecast discussion, Feb 17, 1:37 PM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 137 PM EST FRI FEB 17 1995 FRONT NOW ON THE DOORSTEP OF THE PANHANDLE IS FORECAST TO SAG SOUTHEAST OVER THE WEEKEND INTO AND EVENTUALLY THROUGH CENTRAL FLORIDA. TIMING DIFFERENCES EXIST BETWEEN ETA AND NGM/AVN IN FRONTAL MOTION AND MOVEMENT OF DRIER AIR BEHIND THE FRONT...AS ETA IS SLOWER IN BRINGING FRONT/MOISTURE THROUGH THE AREA. WILL GO WITH MAJORITY OPINION AND STAY CLOSER TO NGM/AVN...WHICH IMPLIES POPS SHOULD BE HIGHER SUNDAY ACROSS AREA 2 THAN AREA 1. DUE TO FRONT APPROACHING AND A LITTLE GREATER DEEP LAYER MOISTURE SATURDAY...WILL LEAVE IN MENTION OF THUNDERSTORMS IN FORECAST. THROUGH THE FORECAST PERIOD...MY FORECAST POPS ARE THE SAME OR A BIT HIGHER THAN NGM/AVN GUIDANCE. DRIER AIR WILL INVADE THE REGION LATE SUNDAY INTO MONDAY. TEMPERATURES WILL GRADUALLY COOL SUNDAY AFTER THE FRONTAL PASSAGE. @1...VOLUSIA LAKE @2...ORANGE OSCEOLA SEMINOLE OKEECHOBEE BREVARD INDIAN RIVER ST LUCIE MARTIN MCO 63/81 61/78 56 122 DAB 62/77 60/75 55 232 MLB 64/80 63/77 57 122 PETERSEN
In the hours before
Special weather statement, Feb 17, 5:59 PM EST, 34 minutes before
FLZ040-180100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 559 PM EST FRI FEB 17 1995 ...STRONG THUNDERSTORMS OVER MARION COUNTY... DURING THE PAST 30 MINUTES...STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE CENTRAL PART OF MARION COUNTY...JUST NORTH OF OCALA... REACHING NORTHEAST TO NEAR THE PUTNAM COUNTY LINE EAST OF CITRA. THESE THUNDERSTORMS WERE MOVING NORTHEAST ABOUT 20 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT CLOUD. PRECAUTIONS SHOULD BE TAKEN EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON THE ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.